MAUDE Adverse Event Report: COOK ENDOSCOPY 6 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR, ESOPHAGEAL

COOK ENDOSCOPY 6 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR, ESOPHAGEAL
Catalog Number MBL-6-I-5B-S
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/07/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.Inadequate storage conditions (excessive light and heat), sterilization and/or expired bands could contribute to the properties exhibited during the product evaluation the lot number associated with this complaint was researched to determine the manufacturing date of the bands.We can conclude that the bands were within the acceptable age date range to ensure the bands maintain their elasticity properties.Per the band supplier, if properly stored, the tubing can maintain its specification properties for five years or longer.The tubing should be stored in containers, which are sealed from airflow and light.These bands are stored at our facility in an air tight container to protect against exposure to ultra violet light.We can conclude that the bands were within the acceptable age date range to ensure the bands maintain their elasticity properties.As a precaution, the instructions for use state: "band ligation may not be effective when applied to small varices." prior to distribution, all 6 shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective actions: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic esophageal variceal ligation (evl) procedure, the physician used a cook 6 shooter saeed multi-band ligator.The rubber band has lost its elasticity.

Brand Name
6 SHOOTER SAEED MULTI-BAND LIGATOR
Common Device Name
MND, LIGATOR, ESOPHAGEAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6213526
Report Number1037905-2016-00514
Device Sequence Number10843511
Product Code MND
UDI-Device Identifier00827002268616
UDI-Public(01)00827002268616(17)170203(10)W3679451
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMBL-6-I-5B-S
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/07/2016
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2016
Initial Report FDA Received Date12/29/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS V-170 ENSOSCOPE
Patient Age40 YR
Patient Weight57